News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Infections Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Infections Answers List

Forum Name: Sexually Transmitted Diseases

Question: Slightly painful rash on penis head


 Shepwho - Wed Jan 02, 2008 9:52 pm

Hello. About a month and a half ago, I had protected sex with someone who said she was STD free three or four times. About 2 weeks (possibly a day or two more) a red spot about the size of a ladybug appeared on the head of my penis. After about 2 weeks, it went away. Recently, a rash appeared on the head of my penis that is sometimes itchy, sometimes slightly painful (mild discomfort or irritation). After a heavy "making out" session with my girlfriend, which included lots of clothes on rubbing and pushing, the rash got worse and there is a painful area right below the head of my penis (circumcised) that is somewhat moist (if I press a dry finger to it, my finger has a VERY small amount of liquid on it when I take it away). A few days ago, the skin got very dry and flaky around the head, and was more itchy then. The rash comes and goes (has been for about 2 weeks), any ideas on what it could possibly be? I plan on setting up an appointment with the local PP clinic tomorrow.
Thank you!
 Dr. Chan Lowe - Sun Jan 06, 2008 10:12 pm

User avatar Hi Shepwho,

There are a few possibilities for what is causing this rash. It may be a fungal infection of the skin. It may also be an area of contact dermatitis that is being irritated by something such as excess moisture or friction.

Being tested for STD's is also important. Seeing your doctor will be helpful in determining what is going on.

Best wishes.
 Shepwho - Mon Jan 07, 2008 2:38 am

Thank you for the response...
What STD's would you recommend to be tested for? (as in, herpes, but not gonorrhea, as there is no discharge or something?)
 Dr. Chan Lowe - Mon Jan 07, 2008 11:28 pm

User avatar Actually, I would recommend you be tested for all the STD's that are routinely tested for if STD's are possible. The reason for this is that many STD's can be asymptomatic (including chlamydia and gonorrhea)-particularly in men.

Best wishes.
 Shepwho - Wed Jan 23, 2008 1:52 am

Alright, so basically I went in to get tested and to get it looked at, and they told me that it didn't seem like an STD (since it's a rash that hasn't gone away in over a month) so they gave me Lotrimin, which doesn't seem to be doing much (for the past week/ 8 or 9 days that I've been using it). Any ideas?
 Dr. Chan Lowe - Wed Jan 23, 2008 7:01 pm

User avatar Antifungal creams like Lotrimin can take several weeks to begin working and clear things up. If you haven't seen improvement in the next week I would recommend you follow up with your doctor for further review.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here